Thunderstorm Wind, Sullivan
- When
- September 24, 9:05 PM EST
- Where
- Sullivan County, Hillsgrove
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.450, -76.717
Trees were reported down in Hillsgrove.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 24, 8:35 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 935 PM EDT MON SEP 24 2001 FAST MOVING LOW TOPPED THUNDERSTORMS HAVE BEEN DOING A FAIR AMOUNT OF DAMAGE AS THEY RACE NORTHEAST FROM YORK COUNTY THRU SCHUYLKILL COUNTY THIS EVENING. HEAVY RAINS HAVE ALSO FALLEN ACROSS THAT AREA WITH RADAR ESTIMATES OF 1 TO 3 INCHES. SOME ROAD FLOODING HAS BEEN REPORTED FROM THIS BUT NO REPORTS OF STREAMS OUT OF BANKS YET. HEAVY RAINS WILL CONTINUE TO TRAIN OVER THE EASTERN COUNTIES FOR THE NEXT FEW HOURS...SO FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR THAT AREA. EXPECT RAIN TO GRADUALLY TAPER OFF AND END FROM WEST TO EAST ACROSS THE CWA OVERNIGHT...STARTING IN THE WEST AROUND MIDNIGHT...AND FINALLY ENDING IN THE EAST AROUND DAYBREAK. HAVE ALREADY UPDATED EARLIER TO CANCEL THE TORNADO WATCH FOR SOME COUNTIES. WILL WAIT TO ISSUE NEW UPDATE UNTIL 10 PM WHEN REMAINDER OF THE WATCH EXPIRES. .CTP...NONE. MSE
PAZ028-036-041-042-046-049>053-056>059-063>066-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 405 PM EDT MON SEP 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LYCOMING... SULLIVAN... COLUMBIA... NORTHUMBERLAND... MONTOUR... UNION... SCHUYLKILL... SNYDER... JUNIATA... DAUPHIN... PERRY... LEBANON... CUMBERLAND... LANCASTER... FRANKLIN... YORK AND ADAMS. ABUNDANT MOISTURE IN THE FORM OF SHOWERS AND THUNDERSTORMS CONTINUES TO STREAM NORTHWARD INTO PENNSYLVANIA AHEAD OF A STRONG COLD FRONT NOW MOVING INTO WESTERN PENNSYLVANIA. STRONG WINDS ALOFT...COUPLED WITH UNSTABLE AIR...HAVE PRODUCED CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS AND TORNADOS ACROSS THE SUSQUEHANNA VALLEY REGION. THE RISK OF SEVERE WEATHER WILL END FROM WEST TO EAST THIS EVENING AS THE COLD FRONT SWEEPS ACROSS THE COMMONWEALTH. TORNADOS...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING WINDS ARE POSSIBLE IN THE AREAS AFFECTED BY THE WATCH. REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JUNG
PAZ058-059-065-066-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 832 PM EDT MON SEP 24 2001 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... LYCOMING...SULLIVAN...COLUMBIA...NORTHUMBERLAND...MONTOUR... UNION...SNYDER...JUNIATA...DAUPHIN...PERRY...CUMBERLAND... FRANKLIN AND ADAMS. ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THIS EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... SCHUYLKILL...LEBANON...LANCASTER AND YORK. THE STRONGEST STORMS HAVE MOVED EAST OF THE SUSQUHANNA RIVER. THE TORNADO THREAT IS NOW CONFINED TO AREAS FROM LANCASTER...TO LEBANON...TO POTTSVILLE AND POINTS EAST. MSE
PHLWRKLSR
TTAAOO KCTP 250120
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
900 PM EDT MON SEP 24 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM MCSHERRYSTOWN PA WIND DAMAGE
09/24/01 ADAMS TREES DOWN NEAR THE YORK,
ADAMS COUNTY LINE.
0650 PM PENN TOWNSHIP PA WIND DAMAGE
09/24/01 YORK BUILDINGS DESTROYED
0650 PM WEST MANHEIM TOWNSHIP PA TORNADO
09/24/01 YORK POSSIBLE TORNADO SIGHTED.
0710 PM PARKVILLE PA WIND DAMAGE
09/24/01 YORK 1 HOUSE BLOWN OVER.
0710 PM PARKVILLE PA WIND DAMAGE
09/24/01 YORK MIDDLE SCHOOL WINDOWS
BLOWN OUT, 10 OTHER
BUILDINGS DAMAGED.
0815 PM MANOR TOWNSHIP PA WIND DAMAGE
09/24/01 LANCASTER TREES DOWN.
0815 PM MILLERSVILLE PA WIND DAMAGE
09/24/01 LANCASTER TREE DOWN ON A HOUSE.
0850 PM 8 N LEBANON PA WIND DAMAGE
09/24/01 LEBANON BARN COLLAPSE, TREES DOWN.
0900 PM PINE GROVE PA WIND DAMAGE
09/24/01 SCHUYLKILL NUMEROUS TREES AND
TELEPHONE POLES KNOCKED
DOWN.
MSEThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Hillsgrove.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263740.